Article Text

Download PDFPDF
Disturbance of the menstrual pattern after local injection with triamcinolone acetonide
  1. JAN M A MENS,
  2. A NICO DE WOLF,
  3. BERNARD J BERKHOUT,
  4. HENK J STAM
  1. Department of Rehabilitation Medicine, Faculty of Medicine and Allied Health Sciences, Erasmus University Rotterdam, PO box 1738, 3000 DR Rotterdam, the Netherlands
  1. Dr J M A Mens.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Local injections of corticosteroids are often used in the treatment of various locomotor disorders. A notable part of injected corticosteroids is absorbed into the circulation.1-8 This may cause systemic effects. In our practice, a few patients have complained of abundant menstruation after local injection of corticosteroids. A MEDLINE literature search was carried out for the period 1966–1996. Evidence was found that triamcinolone acetonide (TA) influenced menstruation after intramuscular application,9-13 but no literature was found about disturbance of the menstrual pattern after intra-articular or periarticular corticosteroid injections and because knowledge of the possible side effect is important for medical practice it was decided to investigate this phenomenon.

Seventy seven premenopausal women (mean age 34.6 (SD 9.0) years) were included who were about to be given a first local injection of …

View Full Text